3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

off meds and bingeing...not good

Reply
 
Thread Tools
Old 06-04-2009, 09:41 PM   #1
Junior Member
 
lovingme4me's Avatar
 
Join Date: Jun 2009
Location: des moines, iowa
Posts: 15

S/C/G: 340/219/185

Height: 5'8"

Unhappy off meds and bingeing...not good

hi there everyone. i used to use this site quite frequently about a year ago, but then just kind of drifted away...only to fall of the wagon completely about 7 months ago. anyway...i had lap-band surgery the beginning of april and had to stop taking my wellbutrin for a couple of weeks after because you aren't allow to swallow pills for at least 2 weeks post-op. there was no liquid or chewable/crushable alternative for wellbutrin. if i wanted to keep taking an anti-depressant i would need to change to lexapro or prozac. i discussed this with my prescribing doc, my surgeon and my therapist and we all came to the conclusion that going off my meds for a few weeks would be less traumatic to my system then changing meds only to change back. i should add that i used to be on lexapro and saw significant weight gain on it. wellbutrin worked well for me...especially in the past when i worked out 5-6 days a week. this was all previous to falling off the wagon. anyway...i just started back on my meds today....sadly i got out of the habit of taking the pill and forgot to reorder my rx. i am experiencing a lot of symptoms to my depression which usually manifests into sleeping way too much and eating high calorie/sugary/fatty/salty foods...all of which are a no-no. i am hoping getting back on my meds will help alleviate a bit of these cravings and emotional eating binges, but it usually takes at least a couple weeks to start feeling the effects and i am a little scared of what is to happen in the meantime.

i just bought 12 sessions with a trainer and start with him tomorrow. my hope is that we can craft a workout routine that will help raise my serotonin levels naturally to help offset the time it will take my meds levels to get back to normal. in the last year i have quadrupled my dosage of wellbutrin...the doc thinks that some of this may be due to the fact that i changed my workout routine...in that i stopped doing it...and i wasn't getting the boost from exercise so i had to make up for it by increasing my dose. hopefully if i manage to keep a workout routine going i will be able to drop my dosage again. right now i don't care how much i have to take as long as it helps me. right now i have days where it is everything i can do to get out of bed...or to even be slightly positive about my future. therapy definitely helps...but for me meds are necessary. i can't believe i let myself stop taking my meds for 8 weeks...it should of only been 2. it might not have gotten this bad and i would probably have more positive results because i wouldn't be bingeing quite so much. i am still losing a bit of weight...but my friend was down 25 pounds by 2 months post-op. i am down 5. thinking about that makes me want to cry.

so i guess i am just looking for an ear and some support while i try to get back on track...and hopefully feel more positive. i've been looking around and reading different threads and i think that the people on this site are phenomenal and i could really use a daily support system...so i will be checking in with all of you.
lovingme4me is offline   Reply With Quote
Old 06-04-2009, 09:55 PM   #2
I AM MY KIDS MOM
 
mompen's Avatar
 
Join Date: Dec 2000
Location: La
Posts: 2,128

S/C/G: 208/162/135

Height: 5' 2.5"

Thumbs up

First of all, TAKE a deep breath!

You have taken a huge step for your health! You have made it through the surgery, have come back to the site, hired a trainer and asking for support! You know as well as anyone else here, this is where you need to be!

Don't worry about how much others have lost in your situation. Everyone is different!

Hang in there! We are all here for you every step of the way!

CONGRATS FOR YOUR DEDICATION!!!
__________________


The difference between try and triumph is just a little umph!
mompen is offline   Reply With Quote
Old 06-06-2009, 03:04 AM   #3
Goddess of my universe
 
borntobefine's Avatar
 
Join Date: May 2009
Location: Florida
Posts: 164

S/C/G: 221/see ticker/128

Height: 5' 7"

Default

I have been on anti-depressants on and off for over 20 years and it can be harsh to deal with. Have you tried taking L-Glutamine? It will help with the cravings and should not interact negatively with your meds, although double check.
Good luck. It might sound trite - but hang in there. It does get better

Last edited by borntobefine : 06-06-2009 at 03:05 AM.
borntobefine is offline   Reply With Quote
Old 06-07-2009, 12:04 AM   #4
Senior Member
 
kellygram's Avatar
 
Join Date: Apr 2009
Location: Vermont
Posts: 190

S/C/G: 193/169/145

Height: 5'6"

Default

I gained 20 pounds 1.5 years ago... my depression and wrong meds made my high mood plummet. It's taken me a while to get back to my previous weight. I look back now and associate my weight gain with the depression, and it reminds me how far I've come-- mind and body.
Talking about it with others who "get it" is powerful... it's good you opened up. We care!!
__________________
Restarted weight-loss journey June, 2010

Long Term Goal:


Short Term Goal: (summer 2010)

Last edited by kellygram : 06-07-2009 at 12:06 AM.
kellygram is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 10:46 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2